Alert archive / Colorado / River Flood Warnings in 2009

River Flood Warning 1, NWS Pueblo, CO

July 25, 2009Las Animas County, Colorado

NWS Pueblo, CO issued this river flood warning at Jul 25, 2009, 7:50 PM MDT for Las Animas County, Colorado. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2009, 7:50 PM MDT (01:50 UTC)
Expired
Jul 25, 2009, 10:28 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Purgatoire River at Madrid (PGMC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07124200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 260150
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT SAT JUL 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  PURGATOIRE RIVER AT MADRID AFFECTING LAS ANIMAS COUNTY.

.SLOW MOVING...HEAVY RAIN PRODUCING THUNDERSTORMS MOVED THROUGH
WESTERN LAS ANIMAS COUNTY THIS SATURDAY AFTERNOON AND EVENING...
BETWEEN 330 PM AND 630 PM MDT. THE HEAVY RAIN...ALONG WITH STEEP
TERRRAIN IN WESTERN LAS ANIMAS COUNTY...CAUSED THE PURGATOIRE RIVER
AT MADRID TO RISE RAPIDLY...TO JUST ABOVE FLOOD STAGE OF 6.0 FEET.
AT 730 PM MDT...THE STAGE ON THE PURGATOIRE AT MADRID WAS 6.2
FEET...BUT IS EXPECTED TO SLOWLY FALL THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC071-261350-
/O.NEW.KPUB.FL.W.0001.090726T0150Z-090726T1800Z/
/PGMC2.1.ER.090726T0126Z.090726T0130Z.090726T0600Z.UU/
750 PM MDT SAT JUL 25 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PURGATOIRE RIVER AT MADRID.
* UNTIL NOON MDT SUNDAY...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SATURDAY THE STAGE WAS 6.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  6.6 FEET ON JULY 25 1996.

$$
1 follow-up statement
000 
WGUS85 KPUB 260428
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1028 PM MDT SAT JUL 25 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER AT MADRID AFFECTING LAS ANIMAS COUNTY.

.THE PURATOIRE RIVER LEVEL AT MADRID HAS DROPPED WELL BELOW FLOOD
STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC071-260458-
/O.CAN.KPUB.FL.W.0001.000000T0000Z-090726T1800Z/
/PGMC2.1.ER.090726T0126Z.090726T0130Z.090726T0420Z.UU/
1028 PM MDT SAT JUL 25 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE PURGATOIRE RIVER AT MADRID.
* AT  9:45 PM SATURDAY THE STAGE WAS 3.9 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE                  
  TONIGHT.
* IMPACT...AT 6.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  6.6 FEET ON JULY 25 1996.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 25, 2:47 PM MDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 2:47 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SAT JUL 25 2009

.SHORT TERM...

(TONIGHT AND SUNDAY)

...POTENTIAL FOR SEVERE THUNDERSTORMS RAMPING UP DURING THE SHORT
TERM...

APPEARS TO BE A COUPLE SHORTWAVES EMBEDDED IN MOISTURE PLUME OUT
WEST.  THE FIRST MORE EVIDENT FEATURE IS MOVING INTO NW CO/SW WY AND
IS LIKELY RESPONSIBLE FOR THE SHOWERS ACROSS NRN PORTIONS OF THE
STATE EARLIER THIS MORNING.  ANOTHER WEAK FEATURE APPEARS TO BE
MOVING INTO THE 4 CORNERS REGION AND IS BEGINNING TO FIRE OFF
THUNDERSTORMS ACROSS SOUTHWEST PORTIONS OF THE STATE AS OF 18Z.

MEANWHILE...SFC COLD FRONT HAS ALREADY PUSHED INTO NE NM.  DEW
POINTS BEHIND THE FRONT RANGE FROM THE LOWER 50S ALONG THE I-25
CORRIDOR TO THE MID/UPPER 50S NEAR THE CO/KS BORDER.  WITH THE
APPROACHING SHORTWAVE/S...EXPECT SCATTERED THUNDERSTORMS TO BEGIN
ACROSS THE MOUNTAINS BY EARLY AFTERNOON...THEN MOVE INTO THE
ADJACENT PLAINS DURING THE LATE AFTERNOON/EVENING. FARTHER
EAST...CAP MAY HINDER CONVECTION THROUGH MUCH OF THE AFTN...HOWEVER
AS FORCING MOVES IN ALOFT LATER THIS EVENING...EXPECT SCT TSTORMS TO
SPREAD EASTWARD ACROSS THE PLAINS.  AMOUNT OF LOW LVL
MOISTURE WILL BE KEY TO AMOUNT OF CAPE PRESENT THIS AFTN.  LOWER TO
MID 50 SHOULD YIELD AROUND 1000-1500 J/KG MAINLY ALONG AND EAST OF
THE SOUTHEAST MOUNTAINS.  DEEP LAYER SHEARS ARE PROGGED TO BE AROUND
30-35 KTS IN THE AFTN WHICH IS MARGINAL FOR SEVERE STORMS.  AGREE
WITH PREVIOUS THINKING THAT WHILE CONVECTION TODAY WILL BE ON THE
UPSWING...SEVERE CHANCES STILL LOOK MORE LIMITED IN COVERAGE.
HOWEVER...ONE OR TWO SEVERE STORMS NOT OUT OF THE QUESTION...WITH
PIKES PEAK REGION...EASTERN MTS...AND LOCATIONS ALONG THE SRN BORDER
NEAR THE FRONTAL BOUNDARY MOST UNDER THE GUN.

BOTH GFS/NAM DEVELOP AN MCS ACROSS SOUTHEAST COLORADO
OVERNIGHT...WITH NAM KEEPING MOST OF THE CONVECTION PINNED UP ALONG
THE SOUTHEAST MOUNTAINS AND ALONG THE FRONT TO THE SOUTH.  GFS IS
FARTHER NORTH AND SEEMS TO BE KEYING MORE ON UPPER LEVEL ENERGY
MOVING ACROSS THE AREA OVERNIGHT.  THINK REALITY WILL BE A COUPLE
DIFFERENT THUNDERSTORM CLUSTERS WHICH WILL DEVELOP ALONG THE
MOUNTAINS AND MOVE INTO THE SOUTHEAST PLAINS.  FOR THIS REASON WILL
HANG ON TO AT LEAST SCATTERED POPS FOR THE EASTERN
MOUNTAINS/ADJACENT PLAINS (HIGHEST POPS ACROSS SOUTHERN AREAS)
THROUGH THE EVENING...THEN ACROSS THE SOUTHERN BORDER AREAS
OVERNIGHT WITH MORE ISOLATED COVERAGE ELSEWHERE.

SUNDAY LOOKS LIKE THE MORE TYPICAL DAY TWO SEVERE EVENT...WITH
UPSLOPE FLOW CONTINUING ACROSS THE PLAINS...KEEPING DEW POINTS IN
THE 50S TO NEAR 60 ALONG THE EASTERN BORDER.  ANOTHER ROUND OF
SHORTWAVE ENERGY WILL BE MOVING ACROSS THE AREA...WITH ONSET OF
THUNDERSTORMS EARLIER THAN TODAY GIVEN EARLIER TIMING TO APPROACHING
SHORTWAVES EMBEDDED IN MOISTURE PLUME ALOFT.  CAPES WILL PROBABLY RANGE
FROM 1000-1500 J/KG ONCE AGAIN. DEEP LAYER SHEARS LOOK A LITTLE
BETTER...AROUND 35-40 KTS...SUFFICIENT FOR SUPERCELL THUNDERSTORMS.
THINK MAIN THREAT WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.  HIGHER PRECIPITABLE WATERS TOMORROW ALSO POINT TO A HEAVY
RAIN THREAT WITH LOCALIZED FLASH FLOODING POSSIBLE. WILL INTRODUCE
SEVERE THUNDERSTORMS EAST OF THE MOUNTAINS INTO THE GRIDS FOR SUNDAY
GIVEN ALL THE ABOVE PARAMETERS. EVEN THE WESTERN MTS/SAN LUIS VALLEY
WILL SEE SOME INCREASE IN LOW LEVEL MOISTURE TONIGHT INTO SUNDAY
WITH TDS INCREASING INTO THE 40S.  SO EVEN OUT WEST A STRONG STORM
OR TWO WILL BE POSSIBLE. -KT

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

LONG TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION ALONG
WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD.

SUNDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE MINOR
DISTURBANCES EMBEDDED IN THE WEAK TO MODERATE WEST TO NORTHWEST
FLOW ACROSS THE REGION SUNDAY NIGHT ALONG WITH A STRONGER SHORT
WAVE DIVING ACROSS THE NORTHERN GREAT BASIN AND INTO WESTERN WYOMING
EARLY MONDAY MORNING. LATEST MODELS CONTINUE TO DIG NORTHERN ROCKIES
SHORT WAVE AND ASSOCIATED FRONT INTO THE NORTHERN AND CENTRAL HIGH
PLAINS THROUGH THE DAY TUESDAY...THOUGH DIFFER ON TIMING WITH THE
25/12Z NAM AROUND 12 HOURS SLOWER SLIDING FRONT ACROSS THE SOUTHEAST
PLAINS THAN THE GFS FRONT WHICH BRINGS FRONT ACROSS THE PLAINS
BETWEEN 06Z AND 12Z LATE MONDAY NIGHT AND EARLY TUESDAY MORNING.
CURRENTLY LEANING TOWARDS THE GFS SOLUTION AND HAVE TRENDED FORECAST
TO MATCH. AT ANY RATE...WITH HAVE KEPT HIGH SCATTERED POPS ACROSS
THE AREA SUNDAY EVENING WITH ENOUGH SHEAR AND LOW LEVEL MOISTURE IN
PLACE TO KEEP A THREAT OF SEVERE STORMS PRODUCING LARGE HAIL
ONGOING ACROSS THE EASTERN MTS THROUGH THE I-25 CORRIDOR. MODELS
INDICATING THE POTENTIAL FOR ELEVATED CONVECTION ACROSS THE FAR
EASTERN PLAINS LATE SUNDAY NIGHT WITH DEVELOPING WAA AS H7 FLOW
BECOMES MORE WESTERLY AHEAD OF WESTERN WYOMING WAVE. WITH AMPLE
AVAILABLE MOISTURE AND MINOR DISTURBANCES EMBEDDED WITHIN THE
WESTERLY FLOW ALOFT...HAVE INCREASED POPS TO SCATTERED ONCE AGAIN
ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR FOR MONDAY. MODELS
HINTING AT LOW LEVEL MOISTURE MIXING OUT SLIGHTLY ACROSS THE PLAINS
WITH PREFRONTAL TROUGH ACROSS THE FAR EASTERN PLAINS...THOUGH STILL
LOOKS TO BE ENOUGH CAPE AND SHEAR FOR ISOLATED SEVERE STORMS ONCE
AGAIN. HAVE INCREASED POPS TO SCATTERED ACROSS THE PLAINS MONDAY
NIGHT WITH CONVECTION ALONG AND BEHIND THE FRONT. SCATTERED
CONVECTION EXPECTED ONCE AGAIN ACROSS THE HIGH TERRAIN ON TUESDAY
THOUGH WITH COOL UPSLOPE PROGGED ACROSS THE PLAINS...IT MAY BE TOO
STABLE FOR STORMS ACROSS THE PLAINS...THOUGH HAVE KEPT CURRENT
CHANCE POPS IN TACT FOR NOW.

WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO
CONTINUE ACROSS THE REGION WITH ANOTHER STRONG SHORT WAVE AND
ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES THROUGH
THE HIGH PLAINS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING
WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THURSDAY
AFTERNOON. WITH CONTINUED MINOR DISTURBANCES AND AVAILABLE MOISTURE
PROGGED WITHIN THE FLOW ALOFT...WILL KEEP CHANCE POPS IN FORECAST
FOR MOST OF THE AREA WEDNESDAY AND THURSDAY.

FRIDAY-SATURDAY...LATEST GFS INDICATING A WARMING AND DRYING TREND
THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE DESERT
SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN COLORADO
SATURDAY. THE 25/12Z ECMWF HOWEVER HOLDS OFF ON THE WARMING TREND
UNTIL EARLY NEXT WEEK WITH ANOTHER EMBEDDED SHORT WAVE AND FRONT
DIGGING ACROSS THE NORTHERN ROCKIES AND ACROSS EASTERN COLORADO
ON SATURDAY. FOR NOW...HAVE TRENDED TOWARD THE WARMER AND DRIER
GFS. -MW

&&

.AVIATION...

SCATTERED THUNDERSTORMS ARE EXPECTED AT THE TAF SITES THIS
EVENING WITH VFR TO BRIEF MVFR CIGS. LOCALLY HEAVY RAINFALL AND
ERRATIC GUSTY WINDS WILL BE THE PRIMARY THREAT...BUT A FEW OF THE
STRONGER STORMS COULD PRODUCE SOME HAIL UP TO 1 INCH IN DIAMETER
ALONG WITH WIND GUSTS TO NEAR 60 MPH. THUNDERSTORMS WILL LINGER
THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. COVERAGE OF THUNDERSTORMS WILL
DECREASE AFTER 06Z FOR THE KCOS AND KPUB TAF SITES. STILL NOT
SEEING A STRONG SIGNAL THAT WIDESPREAD STRATUS MAY DEVELOP ACROSS
THE PLAINS...SO PLAN TO KEEP MENTION OF STRATUS OUT OF THE TAFS
FOR NOW. THOUGH IF A STRONG EASTERLY PUSH OF MOISTURE FROM
THUNDERSTORM OUTFLOW MOVES INTO THE AREA THERE IS A SMALL CHANCE
FOR SOME STRATUS DEVELOPMENT. LATER SHIFTS WILL CONTINUE TO
MONITOR THIS POTENTIAL. STRONG TO SEVERE THUNDERSTORMS WILL BE
MORE LIKELY ON SUNDAY FOR ALL THE TAF SITES...BUT ESPECIALLY KCOS
AND KPUB. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT
ALONG WITH MVFR TO IFR CIGS AND LOCALLY HEAVY RAINFALL. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/23
Hazardous weather outlook, Jul 25, 7:07 AM MDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MDT SAT JUL 25 2009

COZ058>089-093>099-261315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
707 AM MDT SAT JUL 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS THE REGION
TODAY...ESPECIALLY IN THE MOUNTAINS AND ALONG THE I-25 CORRIDOR. A
FEW OF THESE STORMS...ESPECIALLY ALONG THE EAST FACING SLOPES OF THE
SOUTHERN MOUNTAINS AND I-25 CORRIDOR...MAY BECOME MARGINALLY SEVERE
AND PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH.

ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING. THE LARGER STORMS WILL BE CAPABLE OF PERIODS OF HEAVY
RAIN.

STORMS MAY LAST WELL INTO THE NIGHT OVER THE EASTERN PLAINS AS A
DISTURBANCE ALOFT MOVES ACROSS THE PLAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH EASTERN COLORADO
ON SUNDAY...LEADING TO A HEIGHTENED RISK OF SEVERE WEATHER OVER
MUCH OF SOUTHEAST COLORADO. THE GREATEST THREAT WILL BE ALONG AND
EAST OF INTERSTATE 25. THREATS WILL INCLUDE HAIL UP TO 2 INCHES
DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND POSSIBLY AN
ISOLATED TORNADO.

THE THREAT FOR SEVER THUNDERSTORMS WILL CONTINUE MONDAY AND
TUESDAY AS A SECOND STRONGER DISTURBANCE MOVES INTO THE AREA.
THE TIMING OF THE DISTURBANCE WILL IMPACT WHEN AND TO WHAT
EXTENT SEVERE STORMS MAY IMPACT THE AREA...BUT IT IS EXPECTED
THAT THE SUNDAY THROUGH TUESDAY PERIOD WILL BE AN ACTIVE ONE
FOR SEVERE WEATHER...AND RESIDENTS SHOULD BE ALERT FOR THE
POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED DURING THIS TIME.
THE THREAT FOR SEVERE WEATHER WILL DIMINISH OVER THE WESTERN
COUNTIES AND INTERSTATE 25 CORRIDOR WEDNESDAY THROUGH FRIDAY...
BUT STRONG THUNDERSTORMS WILL STILL BE POSSIBLE...AND SEVERE
STORMS MAY OCCUR FARTHER TO THE EAST DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 3 PM MDT ACROSS THE EASTERN MOUNTAINS AND PLAINS.

34/44

In the hours before

Special weather statement, Jul 25, 5:10 PM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SAT JUL 25 2009

COZ072-074-087-088-260030-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
510 PM MDT SAT JUL 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO
  CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA VETA...OR 38 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSENBURG.
  OPEN COUNTRY OF NORTH CENTRAL LAS ANIMAS COUNTY.
  OPEN COUNTRY OF EASTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 25, 6:10 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            1 ENE CANON CITY        38.46N 105.21W
07/25/2009                   FREMONT            CO   TRAINED SPOTTER

            CITY STREET FLOODING THROUGHOUT CANON CITY.

&&

RMG
Local storm report, Jul 25, 6:20 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       CANON CITY              38.45N 105.22W
07/25/2009  M0.93 INCH       FREMONT            CO   TRAINED SPOTTER

            FELL IN ABOUT 45 MINUTES

&&
Local storm report, Jul 25, 6:33 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      5 ESE FORT GARLAND      37.40N 105.35W
07/25/2009                   COSTILLA           CO   TRAINED SPOTTER

            HEAVY RAIN PRODUCED MUDLIDES ALONG AND NEAR THE WEST SIDE
            OF LA VETA PASS ON US HIGHWAY 160...CLOSED HIGHWAY.

&&

RMG
Local storm report, Jul 25, 6:35 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT SAT JUL 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      5 ESE FORT GARLAND      37.40N 105.35W
07/25/2009                   COSTILLA           CO   TRAINED SPOTTER

            HEAVY RAIN PRODUCED MUDSLIDES ALONG AND NEAR THE WEST
            SIDE OF LA VETA PASS ON US HIGHWAY 160...CLOSED HIGHWAY.

&&

RMG
Special weather statement, Jul 25, 7:27 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT SAT JUL 25 2009

COZ094-099-260300-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
727 PM MDT SAT JUL 25 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 19 MILES SOUTHWEST THROUGH 20 MILES
SOUTHEAST OF KIM...OR 56 TO 80 MILES EAST OF TRINIDAD...WHICH WAS
MOVING TOWARD THE NORTHWEST AT 5 MPH.

THESE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN LAS
ANIMAS COUNTY AND WESTERN BACA COUNTY THROUGH 9 PM MDT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH AT TIMES...DANGEROUS
CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE ANTICIPATED WITH
THESE INTENSE THUNDERSTORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:09 PM MDTAreal Flood AdvisoryPUBFremont2 hr
Jul 25, 7:51 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas114 min
Jul 25, 8:11 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr
Jul 25, 8:36 PM MDTFlash Flood WarningPUBBaca, Las Animas6 hr
Jul 25, 9:56 PM MDTAreal Flood AdvisoryPUBBent, Otero, Prowers3 hr
Jul 26, 10:39 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more10 hr
Jul 26, 2:27 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas2 hr
Jul 26, 2:34 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 26, 2:54 PM MDTFlash Flood WarningPUBEl Paso96 min
Jul 26, 3:04 PM MDTAreal Flood AdvisoryPUBFremont, Teller106 min
Jul 26, 3:12 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 26, 3:38 PM MDTAreal Flood AdvisoryPUBCuster, Fremont, Saguache3 hr
Jul 26, 4:26 PM MDTFlash Flood WarningPUBFremont3 hr
Jul 26, 4:46 PM MDTFlash Flood WarningPUBCuster, Huerfano, Pueblo3 hr
Jul 26, 4:59 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo2 hr
Jul 26, 5:18 PM MDTFlash Flood WarningPUBHuerfano, Las Animas3 hr

Nearby

River Flood Warnings in Colorado, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.